MAUDE Adverse Event Report: ETHICON INC. 4-0 30CM STRATAFIX SPIRAL MONOCRYL PLUS; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. 4-0 30CM STRATAFIX SPIRAL MONOCRYL PLUS; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B435
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Wound Dehiscence (1154); Reaction (2414); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you confirm the procedure was on (b)(6)? what was the name of the initial procedure? what was the date (3 weeks post op) that patient developed symptoms? what was the date of the second procedure? can you describe the appearance of the suture during the second procedure? what is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient¿s current status?.
 
Event or Problem Description
It was reported that a patient underwent hand surgeon on (b)(6) 2017 and barbed suture was used on subcutaneous tissue and skin.Post operatively, the patient experienced wound dehiscence within 3 weeks of the procedure.The surgeon reported the device lost fixation strength.The surgeon opined that the coating on sutures led to poor fixation and what seemed to be a reaction and release of healing tissue.An additional procedure was performed to re-approximate the wound on an unknown date with a different suture type.The patient is reported as fine.Additional information has been requested.

Brand Name
4-0 30CM STRATAFIX SPIRAL MONOCRYL PLUS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7243742
Report Number2210968-2018-70689
Device Sequence Number11023618
Product Code GAM
UDI-Device Identifier10705031236462
UDI-Public10705031236462
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B435
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;